I have been on Tymlos for 1 1/2 years. I was wondering if anyone else has developed eye problems while being on Tymlos. Specifically fluid behind the retina.
Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.
Jk, I hope this time the fluid retention is not as bad but boy did I feel tons better when my ankles and feet went back to normal. How long were you off Tymlos before going back on the injections? I read somewhere a patient was put on Tymlos every other day at half dosage. I wonder if this would work ? And maybe very few side effects and would it build bone. I hated to quit because it is supposed to build bone better and faster. Then switch to Prolia for maintaining what has been built for the rest of your life if the side effects do not get to you. Please be safe and keep me informed as to your progress. Kilh
Jump to this post
@kilh I only stayed off of Tymlos for two weeks. I felt pretty sure that the fluid retention was related to Tymlos but I need to reassure myself that was the problem because my endocrinologist had not heard of that side effect and suggested I see my PCP.
Now I am confident that Tymlos was indeed the problem. It did not resolve 100% in two weeks but it was definitely headed in that direction. My legs and feet look normal once again.
I had rashes on my legs, water retention, swelling and severe pain with Prolia and was switched to Tymlos. With it I had all the other side effects on Tymlos but the worst one was when after having blood labs done, my results were in the critical levels so was sent to drive myself to two emergency rooms where I was immediately hospitalized at the second one for hypercalcemia. I had to stay overnight and was hooked up to an I.V. to flush out the excess calcium. Two months later I was given an infusion of Reclast which also had severe side effects and for up to two years later, I couldn't have any other osteoporosis meds. At five months after the hypercalcemia event, my neurosurgeon told me that my heart could have stopped and I could have died with the critical levels caused by the Tymlos.
I had an episode of afib and tachycardia on Tymlos that landed me in an ambulance/ER/ICU. ICU only because Tymlos lowered my bp and then the heart meds did too. Evenity is all I have left and it looks like I may be allergic to an ingredient. Ugh. Three recent lumbar fractures.
@suzfuse46 @windyshores You have both had really frightening side effects from Tymlos. Any side effects I have had so far have been reasonably mild and bearable. I am on my fifth month.
I will be aware though of the possibility of more serious side effects. How long were you each on Tymlos before these side effects occurred?
In four months I was on Tymlos I had at least 8 episodes but my B/P was 205/183 and palpitations. Now I am waiting for dental surgery and then in 5 months start Prolia. From what I have read Prolia has side effects like Tymlos. So we shall see. \What does Evenity do or is it like Prolia and Tymlos with the side effects. Thanks for your input. Stay well and safe.
What kind of episodes did you have?
I had previously had 4 similarly dramatic episodes of afib and tachycardia since 2015, spread out by 18 months or so. I delayed Tymlos because of this but took the risk due to recent fractures (pain!). I don't think anyone with no previous arrhythmias would end up in the hospital like me. I never even got on a daily 1/2 dose and had only been trying to get on it for 3 weeks or so, skipping days, doing 1/4 dose then 1/2 alternate days. My episode happened after doing 1/2 dose two consecutive days. I seriously doubt this will affect anyone else unless they also have afib and tach.
I was put on Tymlos in mid December, 2018 to help build bone before the surgery to put in larger sized screws due to pseudoarthrosis and to remove a hemorrhagic cyst in my lumbar spine. The surgery was on Feb. 13 and the hypercalcemia occurred on April 19, 2019. I was on the Tymlos for over 4 months before the hypercalcemia with a critical level of calcium of 13.3 along with really elevated other vital blood chemistry levels. Over a year later, I finally was referred to a bone health specialist who he told me that if I had been monitored more closely by previous bone health specialists, the incident could have been avoided. The time between lab testing was almost five months. I don't know how often the labs should be done but make sure you ask your providers how long the time should be so you can be your own advocate for timely testing.
I had a high BP and pulse. I had vertigo with palpitations which lasted till the next afternoon. This happened at least eight times in the four months. Toward the end, I was getting sick and dizzy. Now that I am off Tymlos my lower jaw and chin have awful pain and my lower legs have been bothering me. What next?
Any atrial fibrillation or were palpitations PVC's? Did you go to the ER? Eight times in 4 months!
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In